Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 18, 2006, 2:46 PM EDT for Boone County, Kentucky; Dearborn County, Ohio County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2006, 2:46 PM EDT (18:46 UTC)
- Expired
- May 18, 2006, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Dearborn County, IN, Ohio County, IN, Boone County, KY
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:03 PM EDT, 43 minutes earlier.
Area forecast discussion, May 18, 2:03 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT THU MAY 18 2006 .AVIATION /18Z-18Z/... WIDESPREAD CONVECTION WAS OCCURRING ACROSS THE AREA THIS AFTERNOON. SFC WINDS WERE GENERALLY NW WITH GUSTS AROUND 20 KTS...WITH CONSIDERABLE VARIANCE IN BOTH DIR AND SPEED. WBZ(S) RANGED FROM 4 KFT TO 5.5 KFT. THE ACTIVITY WILL DECREASE IN COVERAGE AFTER 23Z AS THE UPPER DISTURBANCE MOVES EAST OF THE AREA. ANOTHER UPPER DISTURBANCE ROTATES AROUND AN H5 LOW OVERNIGHT...AND HAVE HANDLED WITH VCSH AT THIS POINT. && .PREV DISCUSSION... /ISSUED 1202 PM EDT THU MAY 18 2006/ SHORT TERM /REST OF TODAY/... SCATTERED SHOWERS AND THUNDERSTORMS WERE INCREASING IN COVERAGE AS AN UPPER DISTURBANCE MOVED ACROSS THE AREA. WITH THE LOW WBZ(S)...HAIL WAS COMMON WITH THE STORMS...SO HAVE PUT THIS IN ZONES ON UPDATE. PREV DISCUSSION... /ISSUED 357 AM EDT THU MAY 18 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... CLDFNT IS PUSHING THRU THE ERN COUNTIES ATTM...RUNNING FROM NR CMH-RZT-FGX. FRONT SHOULD BE EAST OF THE FA IN THE NEXT HOUR OR SO. A FEW STRAY SHOWERS ARE BEHIND THE FRONT IN CNTRL OH...BUT THOSE SHOULD SLIDE THRU IN THE NEXT HOUR OR SO ALSO. H5 LOW IS CLOSING OFF OVER LAKE ERIE ATTM AND AS IT DOES...H5 VORTS WILL SWING AROUND ACROSS THE FA TODAY. THIS COMBINED WITH CAA ALOFT SHOULD ALLOW FOR SHRA TO DEVELOP AGAIN...DROPPING IN FROM THE NW. NAM IS A LITTLE MORE UNSTABLE THAN THE GFS WITH LI DOWN TO -2. GFS LOWER TO AROUND ZERO. THREW IN A SLIGHT CHANCE OF TS THIS AFTERNOON IN THE HEAT OF THE DAY. GFS IS MORE PESSIMISTIC THAN NAM WITH PCPN WRAPPING AROUND LOW TONIGHT. RAN WITH A COMPROMISE WITH KEEPS PCPN IN THE NORTHERN THIRD. STILL A POSSIBILITY OF A STRAY SHOWER ON FRI IN THE EXTREME NE. REST OF FA SHOULD BE DRY WITH HIGH PRESSURE RIDGING IN FROM THE SOUTHWEST. HIGH BUILDS IN FOR EVERYONE FOR SATURDAY. MAV TEMPS LOOKED REASONABLE. SITES LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NO CHANGES TO PREVIOUS FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 18, 5:13 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 18, 9:50 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 E DUVALL 39.77N 82.90W
05/17/2006 E0.75 INCH PICKAWAY OH COUNTY OFFICIAL
0650 PM TSTM WND DMG ARCANUM 39.99N 84.55W
05/17/2006 DARKE OH LAW ENFORCEMENT
TREES AND POWER LINES DOWNED
0816 PM HAIL PLAIN CITY 40.11N 83.27W
05/17/2006 E0.75 INCH MADISON OH AMATEUR RADIO
1020 PM FLOOD CONNERSVILLE 39.66N 85.14W
05/17/2006 FAYETTE IN LAW ENFORCEMENT
WATER ONE FEET DEEP ON A COUNTY ROAD
1030 PM FLOOD LIBERTY 39.63N 84.93W
05/17/2006 UNION IN LAW ENFORCEMENT
HIGH WATER ON SOME ROADS
&&Special weather statement, May 18, 10:49 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1049 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1049 AM EDT THU MAY 18 2006 ...SHOWERS AND THUNDERSTORMS ARE PRODUCING HAIL... SHOWERS AND THUNDERSTORMS ARE FORMING IN A COOL ENVIRONMENT THAT IS FAVORABLE FOR HAIL. SEVERAL LOCATIONS HAVE REPORTED SMALL HAIL THIS MORNING. HALF INCH HAIL BRIEFLY COVERED THE GROUND AT BELLEFONTAINE AND SPRINGFIELD. LARGER HAIL WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON...WHEN THE THUNDERSTORMS WILL GROW MORE INTENSE. KEEP TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER STATEMENTS...AND POSSIBLE WARNINGS. CONIGLIO
Local storm report, May 18, 11:47 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL ENGLEWOOD 39.86N 84.31W
05/18/2006 E0.88 INCH MONTGOMERY OH TRAINED SPOTTER
&&Local storm report, May 18, 12:06 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1206 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL TROTWOOD 39.80N 84.30W
05/18/2006 M0.75 INCH MONTGOMERY OH NWS EMPLOYEE
&&Local storm report, May 18, 2:21 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL NAPOLEON 39.21N 85.33W
05/18/2006 E1.75 INCH RIPLEY IN TRAINED SPOTTER
&&
JCLocal storm report, May 18, 2:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL NAPOLEON 39.21N 85.33W
05/18/2006 E1.75 INCH RIPLEY IN TRAINED SPOTTER
&&
JCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Union | 44 min |
| May 18, 11:43 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 32 min |
| May 18, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| May 18, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| May 17, 10:16 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 23 min |
| May 17, 10:33 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 26 min |
| May 18, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.